EconPapers    
Economics at your fingertips  
 

Incentive Compatibility in Signaling Games with a Continuum of Types

George Mailath

Econometrica, 1987, vol. 55, issue 6, 1349-65

Abstract: This paper provides two results that are useful in proving the exist ence of and characterizing separating equilibria in signaling games. A key element in the analysis of separating equilibria is the examina tion of the implied incentive compatibility constraints. It is shown that these constraints imply differentiability of strategies. In addi tion, a monotonicity condition (which is similar to the single crossi ng condition) is analyzed that is necessary and sufficient for there to be a strategy satisfying the incentive compatibility constraints. As a direct consequence of these two results, the analysis of Paul Milgrom and John Roberts (1982) is considerably strengthened. Copyright 1987 by The Econometric Society.

Date: 1987
References: Add references at CitEc
Citations: View citations in EconPapers (154)

Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819871 ... O%3B2-8&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:55:y:1987:i:6:p:1349-65

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-23
Handle: RePEc:ecm:emetrp:v:55:y:1987:i:6:p:1349-65